Format

Send to

Choose Destination
Am J Surg Pathol. 2017 Mar;41(3):374-381. doi: 10.1097/PAS.0000000000000792.

Vascular Injury Characterizes Doxycycline-induced Upper Gastrointestinal Tract Mucosal Injury.

Author information

1
*James Homer Wright Pathology Laboratories ‡Department of Medicine, Gastrointestinal Unit, Massachusetts General Hospital, Harvard Medical School, Boston †Newton-Wellesley Hospital, Tufts University School of Medicine, Newton, MA.

Abstract

Doxycycline is an oral tetracycline antibiotic that has been associated with upper gastrointestinal (GI) mucosal injury. Recently, characteristic vascular degeneration has been reported in the stomach and duodenum in patients with doxycycline-induced injury. Fourteen patients who underwent upper GI endoscopy for nonspecific symptoms and were found to have doxycycline-induced gastric and esophageal injury are described. Most patients showed characteristic vascular injury. A control group of gastric erosions and esophageal ulcers showed no cases with the characteristic vascular changes. Clinical, endoscopic, and pathologic features of doxycycline-induced upper GI tract injury are reviewed, with an emphasis on vascular injury.

PMID:
28009607
DOI:
10.1097/PAS.0000000000000792
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center